MAUDE Adverse Event Report: STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48080230
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while turning the handle to tighten the snake arm, the arm locked up.This was noticed right before the patient entered the surgical room and another backup instrument was used to successfully complete the procedure.No adverse consequences were reported to the patient.
 
Additional Manufacturer Narrative
A visual inspection was performed, and no visual non-conformances were identified.A functional inspection was performed and the device could not be moved freely; however, upon lubrication, the arm moved freely.Dimensional inspection was not performed because there is no indication the event was related to dimensions of the device.Material analysis was not performed as there is no indication the event was related to the material properties of the device.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was reported the snake arm securing mechanism jammed pre-operatively.The cause of the reported issue was determined to be lack of lubrication.The surgical technique indicates ¿snake arm should be properly reset and lubricated between uses.¿.
 
Event or Problem Description

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8409946
Report Number0009617544-2019-00021
Device Sequence Number13788355
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public07613327263909
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48080230
Device Lot Number10E411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1